Alert archive / California / Wind Advisories in 2007

Wind Advisory 81, NWS Los Angeles, CA

February 23, 2007

NWS Los Angeles, CA issued this wind advisory at Feb 23, 2007, 5:07 AM PST. It took effect at Feb 23, 2007, 12:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 5:07 AM PST (13:07 UTC)
In effect from
Feb 23, 2007, 12:00 PM PST
Expired
Feb 23, 2007, 5:41 PM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 231307
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 AM PST FRI FEB 23 2007

...GUSTY WESTERLY WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY
THIS AFTERNOON THROUGH THIS EVENING...

.WESTERLY WINDS WILL STRENGTHEN THIS AFTERNOON ACROSS THE
ANTELOPE VALLEY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH
FREQUENT GUSTS TO 45 MPH WILL OCCUR MAKING FOR POTENTIALLY
HAZARDOUS DRIVING CONDITIONS.

CAZ059-232015-
/O.NEW.KLOX.WI.Y.0081.070223T2000Z-070224T0400Z/
ANTELOPE VALLEY-
507 AM PST FRI FEB 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING. 

GUSTY WESTERLY WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY
LATER TODAY. WINDS WILL BE BELOW ADVISORY LEVELS THIS MORNING...
THEN STRENGTHEN TO WIND ADVISORY LEVELS BY NOON WITH SUSTAINED
WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO 45 MPH.

DRIVING CONDITIONS COULD BECOME HAZARDOUS WITH THE COMBINATION OF
STRONG CROSS WINDS AND THE POTENTIAL FOR BLOWING SAND WHICH COULD
RESTRICT VISIBILITY TO ONE QUARTER MILE OR LESS IN SOME AREAS.
SOME HIGHWAYS THAT COULD BE AFFECTED WILL BE HIGHWAY 14...138 AND
ADJACENT RURAL ROADS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN/ASR
2 follow-up statements
000 
WWUS76 KLOX 232006
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1206 PM PST FRI FEB 23 2007

...GUSTY WESTERLY WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY
THIS AFTERNOON THROUGH THIS EVENING...

.WESTERLY WINDS WILL STRENGTHEN THIS AFTERNOON ACROSS THE ANTELOPE
VALLEY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO
45 MPH WILL OCCUR MAKING FOR POTENTIALLY HAZARDOUS DRIVING
CONDITIONS.

CAZ059-240215-
/O.CON.KLOX.WI.Y.0081.000000T0000Z-070224T0400Z/
ANTELOPE VALLEY-
1206 PM PST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

GUSTY WESTERLY WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY
THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN TO WIND
ADVISORY LEVELS WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH
FREQUENT GUSTS TO 45 MPH.

DRIVING CONDITIONS COULD BECOME HAZARDOUS WITH THE COMBINATION OF
STRONG CROSS WINDS AND THE POTENTIAL FOR BLOWING SAND WHICH COULD
RESTRICT VISIBILITY TO ONE QUARTER MILE OR LESS IN SOME AREAS. SOME
HIGHWAYS THAT COULD BE AFFECTED WILL BE HIGHWAY 14...138 AND
ADJACENT RURAL ROADS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SWEET
000 
WWUS76 KLOX 240141
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
541 PM PST FRI FEB 23 2007

...WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED..

.WINDS HAVE DIMINISHED CONSIDERABLY OVER THE ANTELOPE VALLEY EARLY
THIS EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS
THROUGH TONIGHT...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

CAZ059-240245-
/O.CAN.KLOX.WI.Y.0081.000000T0000Z-070224T0400Z/
ANTELOPE VALLEY-
541 PM PST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND SHOULD WEAKEN
FURTHER OVERNIGHT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:25 AM PST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 23, 3:25 AM PST, 1 hour 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 AM PST FRI FEB 23 2007

.SHORT TERM...(TODAY-SUN)
IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH
YESTERDAY...SCATTERED SHOWERS CONTINUE TO OCCUR ACROSS MAINLY SLO
AND SBA COUNTIES THIS MORNING. VERY TYPICAL WITH NW FLOW. RADAR
ECHOES LOOK FAIRLY IMPRESSIVE...BUT WITH COLD TEMPS ACROSS THE
AREA...THERE IS SOME BRIGHT-BANDING WITH RADAR RETURNS. ESPECIALLY
VANDENBERG. THERE HAS BEEN UP TO AN ADDITIONAL ONE THIRD OF AN INCH
OVER RANDOM AREAS OF BOTH SLO AND SBA COUNTIES OVERNIGHT. AS COLD
POOL BEGINS TO MOVE FARTHER EAST LATER THIS MORNING...THINKING THAT
SHOWERS WILL BECOME MORE ISOLATED....EXCEPT FOR THE NORTH FACING
SLOPES OF THE LA/VTU MOUNTAINS LATER TODAY WHERE AN ADDITIONAL SNOW
ACCUMULATION OF 2 INCHES WILL BE POSSIBLE THIS MORNING...THEN TAPER
OFF BY THE AFTERNOON HOURS. SKIES SHOULD REMAIN PARTLY CLOUDY WITH
RESIDUAL MOISTURE STILL IN THE AREA AND WITH THE HEATING OF THE DAY.
I TOOK OUT ISOLATED THUNDERSTORM WORDING...EXCEPT FOR THE LA/VTU/SBA
MOUNTAINS TODAY. TEMPS SHOULD BE VERY SIMILAR TO YESTERDAY...MAYBE A
COUPLE DEGREES OF WARMING WITH LESS CLOUD COVERAGE. THERE WILL BE
GUSTY NW WINDS ACROSS PORTIONS OF THE FORECAST AREA. THE ANTELOPE
VALLEY WILL BE NEAR WIND ADVISORY CONDITIONS WITH NORTHWEST WINDS 25
TO 35 MPH. DAY SHIFT WILL MONITOR CLOSELY. WINDS WILL BEGIN TO SHIFT
OUT OF THE NORTH TONIGHT AND BRING SOME GUSTY WINDS TO THE LA/VTU
AND SBA MOUNTAINS THIS EVENING. THE STRONGEST WINDS WILL OCCUR
ACROSS THE I-5 CORRIDOR WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH
WITH LOCAL GUSTS TO 50 MPH. WINDS SHOULD STAY BELOW WIND ADVISORY
LEVEL BUT WILL HAVE TO BE MONITORED.
SKIES SHOULD BE MOSTLY SUNNY ON SATURDAY WITH A FEW DEGREES OF
HEATING ACROSS THE FORECAST AREA BUT STILL SLIGHTLY COOLER THAN
NORMAL FOR THIS TIME OF YEAR. BROAD NW FLOW ALOFT WILL PREVAIL
ACROSS THE REGION. A QUICK AND WEAK SHORTWAVE WILL APPROACH SLO
COUNTY ON SUNDAY. ADDED 20 PERCENT POPS. MORE FOR COORDINATION WITH
MONTEREY THEN WITH CONFIDENCE OF ANY SHOWERS IN SLO COUNTY. NOT
EXPECTING MUCH IN PRECIP AS THIS SYSTEM WILL BE FAST MOVING THROUGH.
MOST LOCATIONS N OF POINT CONCEPTION SHOULD RECEIVE LESS THAN ONE
TENTH OF AN INCH IF ANY. TEMPS WILL COOL A FEW DEGREES AS HEIGHTS
AND THICKNESS DROP SLIGHTLY AND STRONGER ONSHORE FLOW.

.LONG TERM...(MON-THU)
BROAD UPPER NW FLOW WILL PREVAIL MON WITH A WEAK SHORTWAVE
APPROACHING THE CENTRAL COAST LATE MON. ADDED 20 PERCENT POPS TO
COORDINATE WITH MONTEREY NWS...BUT NOT THAT CONFIDENT. MAYBE A
SPRINKLE OR TWO. A BETTER CHANCE OF PRECIP WILL AFFECT THE CENTRAL
COAST LATE TUE AS ANOTHER SHORTWAVE APPROACHES. STILL NOT IMPRESSIVE
AS IT MOVES THROUGH THE AREA QUICKLY. FRONT MIGHT HOLD TOGETHER S OF
POINT CONCEPTION...BUT WIND PROFILES ARE NOT FAVORABLE MUCH PRECIP
ACCUMULATIONS. WENT AHEAD AND ADDED 20 PERCENT FOR TUE. TEMPS
WILL REMAIN COOLER THAN NORMAL THROUGH THIS PERIOD. HOWEVER...THERE
WILL BE A SLIGHT WARM UP ON WED AND THU. TEMPS WILL BE MORE IN LINE
WITH NORMAL FOR THIS TIME OF YEAR THU. ECMWF IS IN AGREEMENT WITH
TROUGH SETTING UP ON TUE AND QUICKLY MOVING THROUGH THE AREA.

&&

.AVIATION...
23/1120Z

KLAX...WILL CONTINUE TO HAVE W TO NW WINDS INCREASING TO 15 TO 25 KT
THIS AFTERNOON. THERE WILL BE SHOWERS IN THE AREA THIS MORNING AND
THERE IS A SLIGHT CHANCE OF ONE MOVING OVER THE AIRPORT. THESE
SHOWERS SHOULD NOT LAST LONG. THE SHOWERS COULD DRIVE CIGS DOWN
BRIEFLY TO NEAR 015. GOOD CONFIDENCE IN VFR TAF WITH MODERATE WEST
WINDS THIS AFTERNOON.

KBUR...SHOWERS WILL BE LESS LIKELY THAN AT KLAX. GOOD CONFIDENCE IN
VFR TAF. MODERATE WEST TO NORTHWEST WINDS IN THE MOUNTAINS COULD
CAUSE TURBULENCE ISSUES ON CLIMB AND DESCENT.

COASTAL TAFS WILL HAVE SCATTERED SHOWERS ROAMING AROUND THEM THIS
MORNING MUCH LESS SO IN THE VLYS AND DESERTS. NOT TOO MANY CLOUDS
THIS MORNING AND DESPITE THE SHOWERS FLYING CONDS SHOULD BE GOOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KAPLAN
AVIATION...RORKE

HTTP://WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 5:25 PM PST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
525 PM PST THU FEB 22 2007

CAZ034>041-044>047-051>054-059-087-088-231400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
525 PM PST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA TONIGHT WITH A
SLIGHT CHANCE FOR THUNDERSTORMS. RAINFALL IS NOT EXPECTED TO BE
HEAVY ENOUGH FOR FLOODING IN THE BURN AREAS SO THE FLASH FLOOD WATCH
WAS CANCELLED. MODERATE TO HEAVY SNOW...ESPECIALLY IN THE LOS
ANGELES COUNTY MOUNTAINS...WILL TAPER OFF THIS EVENING. ANOTHER 4 TO
8 INCHES OF SNOW IS POSSIBLE IN LOS ANGELES COUNTY WITH LESSER
AMOUNTS TO THE WEST.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.